How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Keane Your Own Question
Dr. Keane
Dr. Keane, Therapist
Category: Mental Health
Satisfied Customers: 1379
Experience:  Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
14832673
Type Your Mental Health Question Here...
Dr. Keane is online now
A new question is answered every 9 seconds

I have had twitches for four months. Have severe anxiety. My

Customer Question

I have had twitches for four months. Have severe anxiety. My psychiatrist has me on 62.5 seroquel 1 mg zanax and 4.0 klonopin. Today when I went outside in the cold my left cheek tingled. My psychiatrist said that the twitches were from anxiety exhaustion
and overwork. I am 71 and baby sit two grandchildren. One is 7 months; one is 3 years old. My back hurts continually and I have sciatica. Your opinion please. Thank you. Patty Christa
Submitted: 1 year ago.
Category: Mental Health
Expert:  khagihara replied 1 year ago.

Where did you have the twitches for four months? Only on the left cheek? How long have you been on the medications? Does anything make it better or worse? How tall are you? How much do you weight? Any weight change? Any other symptoms? Any medical problems? Any surgeries? Any other medications? Any family medical history?

Customer: replied 1 year ago.
Twitches all over mainly on lip. No weight change. No medical problems. No surgeries. Father had heart problems late in life. Been on meds 6 years. Twiches are not on cheeks. I weigh 136 and am 5'. Play tennis. Less or no coffee makes better. Anxiety makes them more frequent. Sciatica from babysitting and tennis.
Expert:  khagihara replied 1 year ago.

Are the twitches consistent?

Customer: replied 1 year ago.
I'd like answers not questions
Expert:  khagihara replied 1 year ago.

It is very important to tell me you always have it or it comes and goes.

Customer: replied 1 year ago.
It comes and goes. Today none. Now answers?
Expert:  khagihara replied 1 year ago.

It seems to be due to anxiety or anxiety from the side effect of xanax and klonopin. You should try selective serotonin reuptake inhibitors (SSRIs) or serotonin norepinephrine reuptake inhibitors (SNRIs). If they don't work, you should try tricyclic antidepressants (TCAs) or pregabalin. However, it will take 4-6 weeks that SSRI or SNRI takes effect. Benzodiazepines such as xanax and klonopin paradoxically cause anxiety after the long-term use. They should have been used by 5 weeks till SSRI or SNRI kicks in. You should taper the dose gradually with your psychiatrist. The sudden stop causes severe withdrawal symptoms which could last during the rest of your life.